Can Andro Gel Cause Hair Loss?

March 29th, 2013

Q: The last few months my friend and I experimented with andro gel thinking it would make our T levels go up and make our work outs better. We got the andro gel online with no prescription (which I know is really stupid on our behalf). The past couple of months I have been experienced a lot of acne and hair loss. I went to the doctor and confessed and said what I did, and he was very disappointed and lectured me on how dangerous it was and stupid on my behalf – which I totally agree. He told me the rise in testosterone from andro gel contributed to the acceleration of hair thinning and acne. I had mild hair loss prior but the andro gel seem to have accelerated it. The doctor put me on Propecia and gave me some acne cream for the acne. He said the Propecia will undo some of the damage it did for the hair. In your experience, can Propecia reverse some of the damage? I am 28 years old.

A: Your doctor is giving you the right course of action. Testosterone supplements can accelerate hair loss, particularly in those with underlying genetic hair loss. Finasteride 1mg (Propecia) should help you to grow your hair back. You may also want to consider using minoxidil (Rogaine) in addition.

Related Posts:

Rating:  1 Star2 Stars3 Stars4 Stars5 Stars   3.00 stars from 2 vote(s)

Topic:  

Tags:  , , , , , ,
Posted by Robert M. Bernstein M.D. on March 29th, 2013 at 9:07 am


Browse Hair Restoration Answers by topic:









© 2005-2016 Bernstein Medical, P.C. All Rights Reserved.

ARTAS, ARTAS Hair Studio, and RESTORATION ROBOTICS logo are among the trademarks and/or registered trademarks of Restoration Robotics, Inc. in the United States and/or other countries.